Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 334, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 20, 1992, 9:42 PM CDT for Craig County, Oklahoma. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Sep 20, 1992, 9:42 PM CDT (02:42 UTC)
- Expired
- Sep 20, 1992, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Craig County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 210241 SVRTUL OKC035-210330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 942 PM CDT SUN SEP 20 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...SOUTHERN CRAIG COUNTY AT 942 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM NEAR VINITA. LARGE HAIL IS LIKELY WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED.l MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:18 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 20, 9:18 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT SUN SEP 20 1992 STRONG TO SEVERE STRMS DEVELOPED THIS EVENING AS UNSTABLE AIR INTERACTS WITH MOISTURE CONVEGENC
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 52 min |
| Sep 20, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Sep 20, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Sep 21, 12:12 AM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Sep 21, 6:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 21, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Sep 21, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Sep 21, 5:30 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.